MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS INC. PROGUIDE CHRONIC DIALYSIS CATHETER

MERIT MEDICAL SYSTEMS INC. PROGUIDE CHRONIC DIALYSIS CATHETER
Model Number 00884450023426
Medical Device Problem Codes Fracture (1260); Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/31/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The suspect device is expected to return for evaluation.A follow up will be submitted when the evaluation is complete.
 
Event or Problem Description
The account alleges that during and attempted dialysis treatment procedure, the endcaps detached from the catheter.The patient had the dialysis catheter placed at the same facility on (b)(6) 2020.The patient's anatomy was extremely challenging during placement.During attempts to remove the end caps from the catheter on (b)(6) 2020 at the dialysis center, the caps became stuck.During additional removal attempts, the catheter hub detached from the catheter.The patient was doing fine and was sent to a local hospital for a new catheter exchange because the dialysis center was closing.The patient was an out-patient in radiology, the catheter was re-wired, and a new catheter was placed.No patient injury to report.Patient tolerated this procedure well.Dialysis was completed the next morning at the center without additional consequences to the patient.
 
Additional Manufacturer Narrative
The suspect device was not returned for evaluation.The complaint could not be confirmed.The root cause could not be determined.A search of the complaint database was performed and no similar complaints for this lot number were found.The device history record was reviewed and no exception documents were found.

Brand Name
PROGUIDE CHRONIC DIALYSIS CATHETER
Common Device Name
CHRONIC DIALYSIS CATHETER
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS INC.
1600 merit parkway
south jordan,, ut
MDR Report Key9857536
Report Number1721504-2020-00013
Device Sequence Number3307924
Product Code MSD
UDI-Device Identifier00884450023426
UDI-Public00884450023426
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K090148
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2022
Device Model Number00884450023426
Device Catalogue NumberDC21452419/A
Device Lot NumberH1671893
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/18/2020
Supplement Date Received by Manufacturer05/14/2020
Initial Report FDA Received Date03/19/2020
Supplement Report FDA Received Date06/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1